Alert archive / Texas / High Wind Warnings in 2017

High Wind Warning 25, NWS Midland/Odessa, TX

April 29, 2017

NWS Midland/Odessa, TX issued this high wind warning at Apr 29, 2017, 4:54 AM CDT. It took effect at Apr 29, 2017, 1:00 PM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2017, 4:54 AM CDT (09:54 UTC)
In effect from
Apr 29, 2017, 1:00 PM CDT
Expired
Apr 30, 2017, 3:00 AM CDT
In force
14 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

951 
WWUS74 KMAF 290954
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
454 AM CDT Sat Apr 29 2017

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS
AFTERNOON THROUGH TONIGHT...

...FREEZE WATCH IN EFFECT FOR SOUTHEAST NEW MEXICO AND THE HIGHER
TERRAIN OF WEST TEXAS TONIGHT AND SUNDAY MORNING...

.An intense upper level trough will bring strong winds to the 
Guadalupe Mountains this afternoon and overnight. Expect west 
winds through this afternoon before northeast gap winds develop  
through Guadalupe Pass behind a strong cold front tonight. Near
record cold temperatures are expected behind the front. A late 
season freeze is expected tonight across southeast New Mexico and 
the higher terrain of West Texas.

NMZ027-300015-
/O.CAN.KMAF.HW.A.0022.170429T1800Z-170430T0900Z/
/O.NEW.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
Guadalupe Mountains of Eddy County-
Including the city of Queen
354 AM MDT Sat Apr 29 2017

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

...HIGH WIND WATCH IS CANCELLED...

* TIMING...Overnight and Sunday morning. 

* TEMPERATURE...28 to 32 degrees.

* Impacts...Take precautions to protects sensitive people, plants,
  and pets. Freezing temperatures can kill unprotected plants and
  result in damage to crops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

TXZ258-300015-
/O.UPG.KMAF.HW.A.0022.170429T1800Z-170430T0900Z/
/O.NEW.KMAF.HW.W.0025.170429T1800Z-170430T0900Z/
/O.NEW.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
354 AM MDT Sat Apr 29 2017

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 3 AM MDT
SUNDAY...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

* TIMING...High winds this afternoon through tonight. Freezing 
  temperatures overnight into Sunday morning. 

* WINDS...West 35 to 45 mph with gusts near 60 mph this afternoon
  switching to northeast at 40 to 50 mph tonight. 

* TEMPERATURE...28 to 32 degrees.

* Impacts...Severe turbulence near the mountains will be hazardous
  for light low flying aircraft. These winds could make driving
  difficult for high profile vehicles. Take precautions to
  protects sensitive people, plants, and pets. Freezing 
  temperatures can kill unprotected plants and result in damage to
  crops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

NMZ028-029-033-034-TXZ057-074-080-300015-
/O.NEW.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Van Horn and Highway 54 Corridor-
Davis/Apache Mountains Area-Marfa Plateau-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Alpine, 
Fort Davis, and Marfa
454 AM CDT Sat Apr 29 2017 /354 AM MDT Sat Apr 29 2017/

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Take precautions to protects sensitive people, plants,
  and pets. Freezing temperatures can kill unprotected plants and
  result in damage to crops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

rhluchan
3 follow-up statements
218 
WWUS74 KMAF 291543
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1043 AM CDT Sat Apr 29 2017

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS 
AFTERNOON THROUGH TONIGHT...

...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE DAVIS
MOUNTAINS...MARFA PLATEAU AND PRESIDIO VALLEY.

...FREEZE WATCH IN EFFECT FOR SOUTHEAST NEW MEXICO AND THE HIGHER
TERRAIN OF WEST TEXAS TONIGHT AND SUNDAY MORNING...

.An intense upper level trough will bring strong winds to the
Guadalupe Mountains this afternoon and overnight with very
windy conditions this afternoon across the Davis Mountains...
Marfa Plateau and Presidio Valley. Expect west winds through 
this afternoon before northeast gap winds develop through 
Guadalupe Pass behind a strong cold front tonight. Near record 
cold temperatures are expected behind the front. A late season 
freeze is expected tonight across southeast New Mexico and the 
higher terrain of West Texas.

TXZ258-292130-
/O.CON.KMAF.HW.W.0025.170429T1800Z-170430T0900Z/
/O.CON.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
943 AM MDT Sat Apr 29 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* TIMING...High winds this afternoon through tonight. Freezing 
  temperatures overnight into Sunday morning. 

* WINDS...West 35 to 45 mph with gusts near 60 mph this 
  afternoon switching to northeast at 40 to 50 mph tonight. 

* TEMPERATURE...28 to 32 degrees.

* Impacts...Severe turbulence near the mountains will be 
  hazardous for light low flying aircraft. These winds could 
  make driving difficult for high profile vehicles. Take 
  precautions to protects sensitive people, plants, and pets. 
  Freezing temperatures can kill unprotected plants and result 
  in damage to crops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

TXZ074-080-292130-
/O.NEW.KMAF.WI.Y.0019.170429T1800Z-170430T0000Z/
/O.CON.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
Davis/Apache Mountains Area-Marfa Plateau-
Including the cities of Alpine, Fort Davis, and Marfa
1043 AM CDT Sat Apr 29 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* TIMING...Very windy conditions through early this evening. 
  Freezing temperatures overnight into Sunday morning. 

* WINDS...West 30 to 40 mph with gusts to 55 mph. 

* Temperature...28 to 32 degrees.

* IMPACTS...Take precautions to protects sensitive people, 
  plants, and pets. Freezing temperatures can kill unprotected 
  plants and result in damage to crops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ079-081-292130-
/O.NEW.KMAF.WI.Y.0019.170429T1800Z-170430T0000Z/
Presidio Valley-Big Bend Area-
Including the cities of Presidio, Big Bend NP, and Marathon
1043 AM CDT Sat Apr 29 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...This afternoon through early this evening.

* WINDS...West winds 30 to 40 mph with gusts to 50 mph.

* IMPACTS...Motorists should exercise caution while driving. Be 
  alert to sudden gusts of wind which may cause you to lose 
  control of your vehicle. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ027>029-033-034-TXZ057-292130-
/O.CON.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-
Van Horn and Highway 54 Corridor-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, 
and Van Horn
1043 AM CDT Sat Apr 29 2017 /943 AM MDT Sat Apr 29 2017/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Take precautions to protects sensitive people, 
  plants, and pets. Freezing temperatures can kill unprotected 
  plants and result in damage to crops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
258 
WWUS74 KMAF 291838
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
138 PM CDT Sat Apr 29 2017

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS
AFTERNOON THROUGH TONIGHT...

...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE DAVIS
MOUNTAINS...MARFA PLATEAU AND PRESIDIO VALLEY.

...FREEZE WARNING IN EFFECT FOR NORTHERN LEA COUNTY... THE 
GUADALUPE AND DAVIS MOUNTAINS... AND THE MARFA PLATEAU FOR EARLY 
SUNDAY MORNING...

.An intense upper level trough will bring strong winds to the
Guadalupe Mountains this afternoon and overnight with very windy
conditions this afternoon across the Davis Mountains... Marfa
Plateau and Presidio Valley. Expect west winds in the Guadalupes 
through this afternoon before northeast gap winds develop through
Guadalupe Pass behind a strong cold front tonight. Near record 
cold temperatures are expected behind the front. A late season 
freeze is expected tonight across portions of southeast New 
Mexico and the higher terrain of West Texas.

NMZ028-033-034-TXZ057-291945-
/O.CAN.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
Eddy County Plains-Central Lea County-Southern Lea County-
Van Horn and Highway 54 Corridor-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Hobbs, Lovington, Eunice, Jal, and Van Horn
138 PM CDT Sat Apr 29 2017 /1238 PM MDT Sat Apr 29 2017/

...FREEZE WATCH IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
Freeze Watch. 

Very cold temperatures are expected tonight but these should
generally stay above freezing.

$$

TXZ258-301000-
/O.UPG.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
/O.NEW.KMAF.FZ.W.0001.170430T0900Z-170430T1400Z/
/O.CON.KMAF.HW.W.0025.000000T0000Z-170430T0900Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1238 PM MDT Sat Apr 29 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY...

The National Weather Service in Midland/Odessa has issued a
Freeze Warning, which is in effect from 3 AM to 8 AM MDT Sunday.
The Freeze Watch is no longer in effect. 

* TIMING...High winds this afternoon through tonight. Freezing 
  temperatures overnight into Sunday morning. 

* WINDS...West 35 to 45 mph with gusts near 60 mph this 
  afternoon switching to northeast at 40 to 50 mph tonight. 

* TEMPERATURE...28 to 32 degrees.

* Impacts...Severe turbulence near the mountains will be 
  hazardous for light low flying aircraft. These winds could 
  make driving difficult for high profile vehicles. Take 
  precautions to protects sensitive people, plants, and pets. 
  Freezing temperatures can kill unprotected plants and result 
  in damage to crops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ074-080-301000-
/O.UPG.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
/O.NEW.KMAF.FZ.W.0001.170430T0900Z-170430T1400Z/
/O.CON.KMAF.WI.Y.0019.000000T0000Z-170430T0000Z/
Davis/Apache Mountains Area-Marfa Plateau-
Including the cities of Alpine, Fort Davis, and Marfa
138 PM CDT Sat Apr 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

The National Weather Service in Midland/Odessa has issued a
Freeze Warning, which is in effect from 4 AM to 9 AM CDT Sunday.
The Freeze Watch is no longer in effect. 

* TIMING...Very windy conditions through early this evening. 
  Freezing temperatures overnight into Sunday morning. 

* WINDS...West 25 to 35 mph with gusts to 50 mph.

* Temperature...28 to 32 degrees.

* IMPACTS...Take precautions to protects sensitive people, 
  plants, and pets. Freezing temperatures can kill unprotected 
  plants and result in damage to crops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ027-029-301000-
/O.UPG.KMAF.FZ.A.0001.170430T0900Z-170430T1400Z/
/O.NEW.KMAF.FZ.W.0001.170430T0900Z-170430T1400Z/
Guadalupe Mountains of Eddy County-Northern Lea County-
Including the cities of Queen and Tatum
1238 PM MDT Sat Apr 29 2017

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY...

The National Weather Service in Midland/Odessa has issued a
Freeze Warning, which is in effect from 3 AM to 8 AM MDT Sunday.
The Freeze Watch is no longer in effect. 

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Take precautions to protects sensitive people, 
  plants, and pets. Freezing temperatures can kill unprotected 
  plants and result in damage to crops. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ079-081-300000-
/O.CON.KMAF.WI.Y.0019.000000T0000Z-170430T0000Z/
Presidio Valley-Big Bend Area-
Including the cities of Presidio, Big Bend NP, and Marathon
138 PM CDT Sat Apr 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...This afternoon through early this evening.

* WINDS...West winds 30 to 40 mph with gusts to 50 mph.

* IMPACTS...Motorists should exercise caution while driving. Be 
  alert to sudden gusts of wind which may cause you to lose 
  control of your vehicle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
020 
WWUS74 KMAF 300311
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1011 PM CDT Sat Apr 29 2017

...HIGH WIND WARNING CANCELLED FOR THE GUADALUPE MOUNTAINS OF
TEXAS...

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ SUNDAY FOR THE GUADALUPE, DAVIS, AND APACHE
MOUNTAINS, EDDY COUNTY PLAINS, NORTHERN LEA COUNTY, AND MARFA
PLATEAU...

.A strong cold front is moving through the region tonight.  Near 
record cold temperatures are expected behind the front.  A late 
season freeze is expected tonight the higher terrain of West Texas
and portions of Southeast New Mexico.

TXZ258-301400-
/O.EXT.KMAF.HW.W.0025.000000T0000Z-170430T0800Z/
/O.CON.KMAF.FZ.W.0001.170430T0900Z-170430T1400Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
911 PM MDT Sat Apr 29 2017

...HIGH WIND WARNING CANCELLED...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT 
SUNDAY...

* TIMING...From 3 AM to 8 AM MDT Sunday...  

* TEMPERATURE...28 to 32 degrees.

* Impacts...Take precautions to protects sensitive people, 
  plants, and pets.  Freezing temperatures can kill unprotected 
  plants and result in damage to crops.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or 
highly likely.  These conditions will kill crops and other 
sensitive vegetation.

&&

$$

NMZ027-029-TXZ074-080-301400-
/O.CON.KMAF.FZ.W.0001.170430T0900Z-170430T1400Z/
Guadalupe Mountains of Eddy County-Northern Lea County-
Davis/Apache Mountains Area-Marfa Plateau-
Including the cities of Queen, Tatum, Alpine, Fort Davis, 
and Marfa
1011 PM CDT Sat Apr 29 2017 /911 PM MDT Sat Apr 29 2017/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Take precautions to protects sensitive people, 
  plants, and pets.  Freezing temperatures can kill unprotected 
  plants and result in damage to crops.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 29, 4:28 AM CDT, 26 minutes earlier.

Area forecast discussion, Apr 29, 4:28 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
428 AM CDT Sat Apr 29 2017

.DISCUSSION...

Big changes are on the way after a couple of very warm days. An
intense upper trough is gathering strength to our west while a
strong cold front pushes south across SE NM and the Permian
Basin. Temperatures have fallen quickly into the 40's and 50's
behind the front with 70's still ahead of the boundary. Rich low
level moisture is also pooling ahead of the front as well with
dewpoints in the 60's. A few showers and storms have developed
this morning, mostly along and behind the cold front. We haven't
seen much out of this with only a few hundredths of an inch so
far. Models have struggled with the cold front and precipitation
this morning, but the higher resolution models are doing a bit
better. The front will likely slow down later this morning as
pressures fall ahead of the upper system. The front will have a
major effect on our forecast high temperatures today. Have lowered
temperatures over the northern half of the area, but there is a
large bust potential depending on how far the front travels. More
showers and storms are possible this afternoon as a disturbance
rounds the base of the upper trough and crosses our area.

Another complication today is the high wind threat across the
Guadalupe Mountains. The front being in the general area may lead to
periodic wind direction changes here. 700 mb winds over the
mountains will veer from the west to the northwest this afternoon
which will temper the threat of high winds in NM. The window of
strongest westerly winds look to be only a couple of hours before
veering so will remove the NM zones from the watch and upgrade to a
warning over the TX zones. Once the front moves through, strong gap
winds are expected to commence through Guadalupe Pass.

Much colder air will spill south behind the front tonight with
lows reaching freezing across parts of the region by Sunday
morning. Heavy snow is falling across E NM and more is expected
today across the TX Panhandle. CAA off the snow will allow
temperatures to reach freezing over a larger area than earlier
expected. The coldest temperatures will be over SE NM and the
higher terrain of W TX where lows will fall into the upper 20's
and low 30's. Some of these locations have started to green-up so
will opt to issue a Freeze Watch. Elsewhere, temperatures will
fall into the 30's and 40's which will near record lows. The
record April 30th for Midland International is 41 degrees set in
1960.

Cooler temperatures will stick around Sunday before westerly mid
level flow brings hot conditions back to the area Monday and
Tuesday. Another strong cold front will head our way mid week
dropping temperatures below normal once again. Unfortunately,
very little in the way of precipitation is expected with this
system.

&&

.FIRE WEATHER...

A very complicated forecast is ongoing with a cold front moving
south through the area this morning.  However, westerly winds will
make a comeback later this morning and afternoon, and push dry air
over southwest Texas.  Think there could be critical fire weather
conditions for 1-3 hours along and west of a Kermit to Big bend line
between 29/18Z and 30/02Z.  However, scattered showers and a few
thunderstorms could develop over southwest Texas as an upper level
storm system approaches the region.  This could raise RHs, but also
result in isolated dry lightning strikes, especially in the Davis
Mountains this afternoon.  Since it is uncertain how long the
duration of any critical fire weather conditions will be, will issue
a Fire Danger statement for these areas.  There will be an abrupt
wind shift over these areas tonight as the cold front pushes
aggressively south, but with much cooler temperatures and higher RH.
Recovery will be good areawide Sunday morning.  Fire weather
concerns could return by Sunday afternoon though as westerly flow
aloft may allow for a rapid warmup, and push dry air back over most
of the forecast area.  In addition, temperatures will soar well
above normal Monday.  The only thing that will prevent critical
conditions on Monday and Tuesday will be 20 foot winds.  It appears
most locations may stay below 20 mph sustained both days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     69  40  69  47 /  30  40  10   0
Carlsbad                       62  36  72  44 /  30  10   0   0
Dryden                         86  46  79  51 /  10  20  10   0
Fort Stockton                  72  40  74  52 /  30  20   0   0
Guadalupe Pass                 59  33  66  50 /  30  10   0   0
Hobbs                          61  33  67  43 /  40  20  10   0
Marfa                          67  32  70  36 /  30  10   0   0
Midland Intl Airport           70  40  71  48 /  30  30  10   0
Odessa                         68  39  70  48 /  30  20  10   0
Wink                           69  37  73  45 /  30  20   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Watch from late tonight through Sunday morning for
     Central Lea County-Eddy County Plains-Guadalupe Mountains
     of Eddy County-Northern Lea County-Southern Lea County.

TX...High Wind Warning from noon today to 3 AM MDT Sunday for
     Guadalupe Mountains.

     Freeze Watch from late tonight through Sunday morning for
     Davis/Apache Mountains Area-Guadalupe Mountains-Marfa
     Plateau-Van Horn and Highway 54 Corridor.

&&

67/29
Hazardous weather outlook, Apr 29, 3:55 AM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
355 AM CDT Sat Apr 29 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-300900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
355 AM CDT Sat Apr 29 2017 /255 AM MDT Sat Apr 29 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

Strong winds are expected to affect the Guadalupe Mountains today
and tonight.  Initially, strong southwest winds will occur this
afternoon, but will switch to the northeast tonight behind a cold
front. A High Wind Warning is in effect.

Near critical fire weather conditions will affect locations along
and west of a Kermit to Big Bend line this afternoon and early
evening.  A Fire Danger statement has been issued for these areas.

A few non-severe thunderstorms could occur over southeastern New
Mexico and west Texas today and tonight. Gusty winds could occur
with any storm, and some may produce dry lightning strikes,
particularly in the Davis Mountains.

A light freeze will be possible across southeastern New Mexico,
the Guadalupe, Delaware and Davis Mountains, and the Marfa Plateau
late tonight.  A freeze watch is in effect for these areas.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A light freeze will be possible across southeastern New Mexico,
the Guadalupe, Delaware and Davis Mountains, and the Marfa Plateau
early Sunday morning.  A Freeze Watch is in effect for these areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

In the hours before

Special weather statement, Apr 29, 4:40 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
440 AM CDT Sat Apr 29 2017

TXZ045>048-050>053-058>063-067>070-075-079-081-082-292345-
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-Presidio Valley-
Big Bend Area-Terrell-
Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews,
Stanton, Big Spring, Colorado City, Pecos, Mentone, Kermit,
Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin,
Big Lake, Fort Stockton, Presidio, Big Bend NP, Marathon, Dryden,
and Sanderson
440 AM CDT Sat Apr 29 2017

...Sharply colder temperatures and wind chills tonight/Sunday
morning...

An intense upper level trough will send a strong cold front
through the area today. Temperatures will fall into the 30's and
40's overnight and may near the freezing mark across parts of the
region. Record lows will be possible with the coldest
temperatures across portions of Lea county and the higher terrain
of the Guadalupe and Davis Mountains. These areas will likely see
a late season freeze, but other locations will get close to
freezing. If you have sensitive plants you may want to cover them.
Strong northerly winds will also create wind chills mostly in the
teens and 20's areawide Sunday morning.

rhluchan

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:54 AM CDTFreeze WatchMAF9 hr
Apr 29, 10:43 AM CDTWind AdvisoryMAF8 hr
Apr 29, 1:38 PM CDTFreeze WarningMAFGaines19 hr

Nearby

High Wind Warnings in Texas, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.